Arizona, 2006Heavy Rain in Arizona, July 6, 2006
July 6, 2006 · NWS FGZ · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 6, 9:00 AM MST, 30 minutes earlier.
Area forecast discussion, Jul 6, 9:00 AM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 AM MST THU JUL 06 2006
.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE OVER
NORTHERN ARIZONA INTO THE WEEKEND. AS A RESULT...SCATTERED...MAINLY
AFTERNOON AND EVENING THUNDERSTORMS...WILL CONTINUE EACH DAY. EXPECT
TEMPERATURES TO REMAIN NEAR NORMAL.
&&
.DISCUSSION...HIGH PRESSURE IN THE MID TO UPPER LEVELS WAS CENTERED
OVER NEW MEXICO THIS MORNING. THIS WAS RESULTING IN A MOIST
SOUTHERLY FLOW ACROSS NORTHERN ARIZONA. THE 12Z SOUNDING AT
FLAGSTAFF CAME IN WITH A WARM CAP AT ABOUT 550 MB WITH A MOIST AND
COOL BOUNDARY LAYER. THE CAPE ON THE MORNING SOUNDING WAS LESS THAN
100 JOULES. DAYTIME HEATING WILL HELP TO GENERATE SOME EXTRA CAPE
BUT WITH SO MANY CLOUDS ACROSS ARIZONA AND THE COOL BOUNDARY LAYER
JUST LOOKING AT SCATTERED THUNDERSTORM ACTIVITY. THERE IS A 15-20
KNOT SOUTHERLY FLOW ALOFT WHICH COULD RESULT IN TRAINING OF
STORM CELLS WITH THE POTENTIAL FOR ISOLATED AREAS OF FLOODING. THE
THREAT FOR SEVERE STORMS TODAY IS NEAR ZERO.
FOR FRIDAY AND INTO NEXT WEEK THE MID TO UPPER HIGH MOVES SOUTHWARD
SLIGHTLY BUT THE MOIST SOUTHERLY FLOW IS EXPECTED TO CONTINUE. AS A
RESULT...EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY WITH
TEMPERATURE REMAINING NEAR NORMAL.
MCCOLLUM
&&
.AVIATION...FOR THE 18Z PACKAGE...THUNDERSTORM COVERAGE WILL
INCREASE DURING THE MORNING HOURS OVER NRN AZ. EXPECT WIND GUSTS UP
TO 40 KTS WITH THE STRONGEST STORMS ALONG WITH LOCAL CEILINGS DOWN
TO 3 KFT. STORMS WILL GRADUALLY DIMINISH AFTER 03Z. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
ONTON
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 5, 10:25 AM MST, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1025 AM MST WED JUL 5 2006
AZZ004>018-037>040-060700-
BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY-
KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO-
LITTLE COLORADO RVR VLY IN COCONINO CO-
LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS SOUTH OF 264-
NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE
MOUNTAINS-YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
1025 AM MST WED JUL 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR...APACHE...COCONINO...NORTHERN
GILA...NAVAJO AND YAVAPAI COUNTIES
.DAY ONE...TODAY
MOISTURE CONTINUES TO INCREASE THIS MORNING ACROSS NORTHERN ARIZONA
AS A SOUTH TO SOUTHEAST FLOW ALOFT CONTINUES. LARGE THUNDERSTORM
COMPLEXES OVER SOUTHERN ARIZONA LAST NIGH HAVE SPREAD CLOUDS OVER
MUCH OF NORTHERN ARIZONA. SCATTERED SHOWERS WILL MOVE ACROSS YAVAPAI
COUNTY THIS MORNING. THE ONSET OF STRONG THUNDERSTORMS WILL BE
DELAYED TODAY BECAUSE OF LESS SURFACE HEATING. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN AREAS WHERE
THERE IS LESS CLOUD COVER THIS MORNING. STORMS THAT FORM THIS
AFTERNOON BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WITH
RAINFALL RATES OVER AN INCH AN HOUR LIKELY WITH THE STRONGER STORMS.
A FEW OF THE STORMS MAY ALSO CONTAIN HAIL UP TO 3/4 OF AN INCH IN
DIAMETER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA
EACH DAY. GUSTY WINDS...LOCALLY HEAVY RAIN AND HAIL WILL BE POSSIBLE
WITH THE STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAS
Heavy Rain, Yavapai
- When
- July 6, 9:30 AM MST to 1:15 PM MST
- Where
- Yavapai County, Prescott Valley
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.600, -112.554 (the zone’s center; the record gives no point)
Heavy rain fell in Prescott Valley from mid morning to early afternoon. Between 0.80 and 0.95 inches of rain fell in less than three hours. Local street flooding was reported.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, July 6, 20061 death · 1 event
- Lightning Strike in Louisiana, July 6, 20061 death · 1 event
- Flash Flooding and Hail in Washington, July 6, 2006$4.9 million · 0.75 in hail · 5 events
- Flash Flood in New Mexico, July 6, 2006$100,000 · 1 event
- Tornado in Florida, July 6, 2006$70,000 · F0 · 1 event
- Flash Flood in Nevada, July 6, 20062 injured · 1 event
- Lightning Strike in Alabama, July 6, 20061 injured · 1 event
- Lightning Strike in Washington, July 6, 20061 injured · 1 event
- Hail and Damaging Winds in Montana, July 6, 200670 kt wind · 6 events
- Hail in Idaho, July 6, 20061 in hail · 5 events
- Hail in Oregon, July 6, 20061 in hail · 4 events
- Flash Flooding in Virginia, July 6, 20063 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527144.